I am a diabetes for almost ten years, lately I have been feeing thirsty all the time, I admit that recently I have not been taking good care of my glucose level and now I totally regret it, is this a sign of diabetes compication? what should I do? I am really worried, please help, thanks.
Excessive thirst is not a sign of diabetic complications, but it usually is a sign of poorly controlled glucose levels -- which greatly increases the risk for complications such as eye, kidney, nerve, heart and blood vessel disease. When glucose levels are above 180 mg/dl (10 mmol/l), some sugar passes through the kidneys into the urine and draws water along with it. This produces excess urination and dehydration which, in turn, produces thirst. Excessive thirst usually means that the glucose levels have been elevated.
Hopefully you are monitoring your glucose levels with fingerstick measurements or a continuous glucose monitoring device. If not, start doing so right away and share the results with your physician so that your diabetes management therapy can be properly adjusted.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.